Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Why am I getting recurring redness with some bumps on buttocks?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Yes please I have been to several doctors even a specialist and they are dumbfounded why this redness with some bumps keeps appearing in upper crack area of buttocks. Both the dermatologist and my general practioner has given me prescription for this cream called Nystatin and Triamcinolone Acetonide Cream. It does help clear it up but then it comes back. Any ideas that you can direct me of how I can solve this problem. Tired of this issue!
Posted Sat, 17 Nov 2012 in Skin Hair and Nails
Answered by Dr. Jonas Sundarakumar 5 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Since your problem seems to be a recurring one, there are two likely possibilities - 1) a fungal infection and 2) an allergic / irritant contact dermatitis.
Nystatin is an anti-fungal cream and Triamcinolone is a steroid cream (which is an anti-inflamatory and anti-allergic agent) - which you have reported to be effective temporarily but the problem seems to be the RECURRENCE.

I would advise the following course of management:

1) It's better to have a skin testing for fungal infection - the reason is that, if it is a proven fungal infection, then taking a course of systemic (oral) antifungal medication may eliminate the infection. (Usually, if some dormant spores are left behind due to inadequate treatment with topical applications, then they may re-activate later, resulting in a re-surgence of symptoms)

2) Irrespective of the primary cause (fungal or dermatitis), recurrence can be prevented by keeping the area clean, dry and irritation-free. Often, the sweating, poor ventillation and irritation due to friction or chemicals, worsen the problem and it becomes a viscious cycle of "irritation-inflamation-more irritation"

- Take regular "sits bath" (sitting in a shallow basin or tub with medicated solution for a few minutes) with diluted potassium permanganate solution (should be available at your local pharmacy)
- Avoid using perfumed soaps, shower gels, etc. as the some of these chemicals can cause skin irritation. It's better to use a herbal soap or a mild non-perfumed soap.
- Avoid using any deodorized toilet tissue. This can again be a chemical irritant for some persons.
- KEEP THE AREA DRY AND SWEAT FREE AS MUCH AS POSSIBLE. You can use a medicated dusting powder (such as Clotrimazole dusting powder), which will absorb the sweat and keep the area dry.
- Wear loose, cotton undergarments to avoid sweating and for better aeration.
- Avoid going to public swimming pools and using public toilets as much as possible.

- I would also suggest that you use the Triamsinolone cream continuously for a while, even when the acute inflamation subsides, so that the inflamation stays arrested, thereby preventing further recurrence.

Best wishes,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor